Alert archive / Michigan / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 6, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 25, 2009, 2:28 PM EDT for Sanilac County, Michigan. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2009, 2:28 PM EDT (18:28 UTC)
- Expired
- Apr 25, 2009, 3:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
County Sanilac County, MI
The radar
The Detroit radar (KDTX), 90 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 2:45 PM EDT | TSTM WND DMG | Lexington, MI | NUMEROUS TREES AND POWERLINES DOWN IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 10:44 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 251828
SVRDTX
MIC151-251915-
/O.NEW.KDTX.SV.W.0006.090425T1828Z-090425T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
228 PM EDT SAT APR 25 2009
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SANILAC COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 315 PM EDT
* AT 227 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LUM TO
CAPAC...AND WERE MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MELVIN BY 240 PM...
PECK BY 245 PM...
CROSWELL BY 255 PM...
APPLEGATE BY 300 PM...
PORT SANILAC BY 305 PM...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SANDUSKY... PORT SANILAC... PECK...
MELVIN... MARLETTE... LEXINGTON...
CROSWELL... CARSONVILLE... BROWN CITY...
APPLEGATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
&&
LAT...LON 4317 8251 4317 8261 4316 8299 4329 8300
4330 8310 4344 8311 4346 8254 4341 8254
4333 8252 4323 8252 4321 8250 4318 8250
TIME...MOT...LOC 1828Z 241DEG 45KT 4315 8308 4296 8290
$$
KURIMSKI/BT2 follow-up statements
000
WWUS53 KDTX 251848
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
248 PM EDT SAT APR 25 2009
MIC151-251915-
/O.CON.KDTX.SV.W.0006.000000T0000Z-090425T1915Z/
SANILAC MI-
248 PM EDT SAT APR 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHERN SANILAC COUNTY...
AT 244 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70
MPH....AND MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
PORT SANILAC BY 258 PM...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SANDUSKY... PORT SANILAC... PECK...
MELVIN... MARLETTE... LEXINGTON...
CROSWELL... CARSONVILLE... BROWN CITY...
APPLEGATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4317 8251 4317 8261 4316 8299 4329 8300
4330 8310 4344 8311 4346 8254 4341 8254
4333 8252 4323 8252 4321 8250 4318 8250
TIME...MOT...LOC 1848Z 254DEG 54KT 4336 8262 4312 8248
$$
KURIMSKI/BT000
WWUS53 KDTX 251916
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT SAT APR 25 2009
MIC151-251926-
/O.EXP.KDTX.SV.W.0006.000000T0000Z-090425T1915Z/
SANILAC MI-
316 PM EDT SAT APR 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SANILAC COUNTY
EXPIRED AT 315 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
ADDITIONAL THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM.
LAT...LON 4317 8251 4317 8261 4316 8299 4329 8300
4330 8310 4344 8311 4346 8254 4341 8254
4333 8252 4323 8252 4321 8250 4318 8250
TIME...MOT...LOC 1848Z 254DEG 54KT 4336 8262 4312 8248
$$
KURIMSKI/BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:55 PM EDT, 33 minutes earlier.
Area forecast discussion, Apr 25, 1:55 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
155 PM EDT SAT APR 25 2009
.AVIATION...
A FAST MOVING BOW ECHO COMPLEX IS ROCKETING THROUGH THE AREA AT
TAF ISSUANCE TIME. THERE HAVE BEEN A FEW REPORTS OF WIND GUSTS IN
EXCESS OF 50 KNOTS. HAVE INCLUDED THE SEVERE WIND GUSTS IN A TEMPO
GROUPING FOR KDET/KPTK/KFNT...BUT LEFT OUT THE SEVERE GUST
MENTION OUT AT KDTW AS THE STRONGEST CONVECTION WILL PASS TO THE
NORTH OF THE SITE. EXPECTATIONS ARE FOR A CONTINUED CHANCE OF
CONVECTION THROUGHOUT THE AFTERNOON AND NIGHT AS A COLD FRONT
STALLS ACROSS THE CWA. IFR CONDITIONS AND NORTHEASTERLY SURFACE
WINDS WILL DEVELOP BEHIND THIS FRONT LATER TONIGHT. PRECIPITATION
WILL CHANGE OVER TO SHOWERS TOWARDS MORNING BEFORE FRONT LIFTS
NORTHWARD.
&&
.PREV DISCUSSION...ISSUED 1224 PM EDT SAT APR 25 2009
UPDATE...
CONVECTION HAS BEEN ONGOING ALL MORNING ACROSS PORTIONS OF THE
GREAT LAKES AS A MODESTLY MOIST SOUNDING AND VERY STEEP MIDLEVEL
LAPSE RATES PROVIDED ADEQUATE FUEL. THE STRONGEST OF THIS
CONVECTION...OVER NORTHERN LOWER MICHIGAN/FLAREUP OVER SOUTHERN
WISCONSIN...IS TIED TO THE FAVORABLE JUXTAPOSITIONING OF GREATER
POOLED MOISTURE AND 0-6KM SHEAR OF THE SOUTHWARD PROGRESSING
SYNOPTIC SCALE COLD FRONT. TO THIS POINT...CONVECTION PUSHING OFF
OF THIS FEATURE HAS WEAKENED WITH LOSS OF THE GREATER FORCING. THE
FRONT WILL CONTINUE TO SINK SOUTHWARD...ARRIVING OVER THE FAR
NORTHERN CWA LATE THIS AFTERNOON. THE SEVERE POTENTIAL WILL
INCREASE IMMEDIATELY ALONG AND AHEAD OF THE FRONT AS IT APPROACHES
THE AREA. A UNIDIRECTIONAL WIND PROFILE...INCREASING CAPES TO 1200
J/KG...0-6KM BULK SHEAR OF UP TO 40 KNOTS SUPPORTS A DYNAMIC BOW
ORGANIZATION OF THE CONVECTION. THIS SUGGESTS A SEVERE WIND THREAT
OF UP TO 70 MPH WILL BE POSSIBLE WITH ANY OF THE EMBEDDED LINE
FEATURES AS WELL AS LARGE HAIL TO ONE INCH.
THE FRONT IS EXPECTED TO BECOME QUASI STATIONARY ACROSS PORTIONS
OF THE CWA THIS EVENING WHICH WILL ALLOW FOR A CONTINUED PERIOD OF
SHOWERS AND THUNDERSTORMS OVERNIGHT. THE SEVERE POTENTIAL IS
EXPECTED TO WANE QUICKLY THIS EVENING WITH THE LOSS OF
INSOLATION/COUPLED SURFACE LAYER.
UPDATED FORECAST WAS ISSUED EARLIER. THE ONLY NOTABLE CHANGE WAS
TO INCREASE HIGHS A FEW DEGREES FOR ALL AREAS...WITH LOWER TO MID
80S NOW EXPECTED FOR THE FAR SOUTH.
PREV DISCUSSION...ISSUED 346 AM EDT SAT APR 25 2009
SHORT TERM...TODAY
SOUTHWEST FLOW HAS BECOME WELL ESTABLISHED FROM THE SOUTHERN PLAINS
INTO THE GREAT LAKES AS A RIDGE OF HIGH PRESSURE REMAINS ANCHORED
OFF THE EASTERN COAST OF FLORIDA...AND A MEAN TROUGH OVER WESTERN
NOAM CONTINUES TO DEVELOP...WITH SEVERAL NOTABLE SHORTWAVES PROGGED
TO ROTATE THROUGH THIS FEATURE IN THE COMING DAYS.
THIS CHANGE IN FLOW...AS COMPARED TO MOST OF THIS SPRING...BROUGHT
THE FIRST TRULY SPRINGLIKE DAY TO THE AREA ON FRIDAY...AND THAT WILL
CONTINUE TODAY AS TEMPERATURES ONCE AGAIN REACH WELL INTO THE 70S
AND EVEN 80 IN MOST LOCATIONS. WITH SOLID MOISTURE TRANSPORT FROM
THE GULF OF MEXICO/SOUTHERN PLAINS...SHOWERS/THUNDERSTORMS ALONG THE
COLD FRONT ON THE LEADING EDGE OF THE AFOREMENTIONED TROUGH WILL
BECOME MORE NUMEROUS WITH TIME OVER THE WEEKEND.
INITIALLY...THE BEST FOCUS FOR THIS ACTIVITY WILL BE NORTHWEST OF
THE REGION...BUT BY LATE TODAY...A NORTHERN STREAM SHORTWAVE WILL
AID IN PUSHING THE COLD FRONT TOWARDS THE AREA...PROVIDING BETTER
COVERAGE FOR SHOWERS/THUNDERSTORMS...PARTICULARLY NORTHWEST OF METRO
DETROIT.
ALTHOUGH AN ORGANIZED SEVERE WEATHER EVENT IS UNLIKELY...WOULD NOT
BE SURPRISED TO SEE A FEW PULSE-TYPE SEVERE THUNDERSTORMS BY LATE
AFTERNOON INTO THE EVENING AS DAYTIME HEATING PROVIDES INCREASING
INSTABILITY AND AN APPROACHING SHORTWAVE PROVIDES SLIGHTLY ENHANCED
DEEP LAYER WITHIN BROAD SOUTHWEST FLOW. WHILE THE MAIN SHORTWAVE
EVIDENT ON WATER VAPOR IMAGERY NEAR ARKLATEX WILL BE LATE IN ARRIVING
THIS EVENING...THE OVERALL TROUGH AXIS NORTH INTO THE MISSOURI
VALLEY WILL TRACK INTO THE AREA AND PROVIDE THE SUPPORT FOR MORE
CONVECTION.
LONG TERM...TONIGHT THROUGH FRIDAY
COLD FRONT WILL STALL ACROSS CENTRAL LOWER MICHIGAN TONIGHT AS UPPER
LEVEL SUPPORT DRIVING IT SOUTHWARD DWINDLES AND THE BOUNDARY BEGINS
TO ENCOUNTER INCREASING SOUTHERLY FLOW OVER THE SOUTHERN PART OF THE
STATE. CONVERGENCE (AND LIFT) ALONG THE FRONT WILL INCREASE TONIGHT
HOWEVER AS CANADIAN HIGH PRESSURE SINKS DOWN INTO THE NORTHERN GREAT
LAKES AND THE NEXT LOW PRESSURE SYSTEM OVER THE PLAINS BEGINS TO
EJECT EAST. THIS WILL ALLOW THE FRONT TO REMAIN QUITE ACTIVE...WITH
RAIN AND THUNDERSTORMS EXPECTED TO AFFECT MUCH OF THE FORECAST AREA
THROUGH THE NIGHT. MODELS CONTINUE TO PINPOINT AN AREA OF GOOD
LOW-LEVEL FRONTOGENETICAL FORCING NORTH OF I-69 OVERNIGHT...AND
BELIEVE THIS IS WHERE WE WILL SEE QPF AMOUNTS OF 0.5 INCHES OR MORE.
THOUGH WATER VAPOR IMAGERY DOES NOT CURRENTLY SHOW ANY SHORTWAVES
POISED TO RIDE ALONG THIS BOUNDARY OVERNIGHT...CANNOT RULE THIS OUT
GIVEN DEGREE OF CONVECTION THAT IS EXPECTED TO DEVELOP UPSTREAM
ALONG THE FRONT TODAY...AND WILL HAVE TO MONITOR. THIS WOULD SERVE
AS AN EVEN BETTER FOCUS FOR CONVECTION.
MODELS REMAIN IN GOOD AGREEMENT WITH THE FRONT LIFTING SLOWLY BACK
NORTHWARD ON SUNDAY AS THE NEXT LOW AHEAD OF THE MEAN WESTERN TROUGH
LIFTS UP INTO THE WESTERN GREAT LAKES. THIS WILL ALLOW FOR A
DECREASE IN SHOWER/TSTORM ACTIVITY DURING THE DAY FOR THE SOUTHERN
HALF OF LOWER MICHIGAN...WITH A MORE SIGNIFICANT DECREASE EXPECTED
ACROSS ALL OF LOWER MICHIGAN OVERNIGHT AS THE WARM FRONT FINALLY
LIFTS NORTH OF LAKE HURON. LOW LEVEL JET WILL CONTINUE TO FEED WARM
AIR AND MOISTURE UP INTO LOWER MICHIGAN SUNDAY AND SUNDAY NIGHT ON
THE SOUTH SIDE OF THE WARM FRONT...THOUGH SIGNIFICANT CLOUD COVER
SHOULD HOLD AFTERNOON HIGHS DOWN INTO THE LOW/MID 70S NEAR THE OHIO
BORDER AND ONLY NEAR 60 ACROSS THE TRI-CITIES AND THUMB.
COLD FRONT WILL SWEEP ACROSS THE STATE MONDAY AND MONDAY NIGHT AS
THE SURFACE LOW TRACKS ACROSS ONTARIO. AFTER A BRIEF BREAK IN
ACTIVITY LATE SUNDAY NIGHT AND MONDAY MORNING...THE APPROACH OF THE
FRONT WILL ONCE AGAIN GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE
AREA. TIMING OF THE FRONT WILL MAKE DETERMINING HIGH TEMPERATURES ON
MONDAY A LITTLE TRICKY...BUT WITH CURRENT LATE AFTERNOON
ARRIVAL...BREEZY WINDS AHEAD OF THE FRONT SHOULD ALLOW TEMPERATURES
TO ONCE AGAIN SOAR UP TO NEAR 80 DURING THE AFTERNOON.
THE PERIOD FROM TUESDAY NIGHT THROUGH AT LEAST WEDNESDAY NIGHT
CONTINUES TO LOOK DRY AS A STRONG DOME OF CANADIAN HIGH PRESSURE
SINKS DOWN INTO THE GREAT LAKES. MEDIUM RANGE MODELS THEN CONTINUE
TO SHOW THE NEXT SYSTEM BEGINNING TO IMPACT THE AREA FOR THE END OF
THE WORK WEEK...THOUGH SOME DIFFERENCES WITH TIMING AND TRACK ARE
BEGINNING TO EMERGE.
MARINE...
A TIGHT PRESSURE GRADIENT WILL EXIST ACROSS THE GREAT LAKES REGION
AS A SURFACE HIGH STRENGTHENS ACROSS BERMUDA. THE MIXED SOUTHWEST
SURFACE WINDS ARE EXPECTED TO PUSH OFFSHORE INTO LAKE ST CLAIR AND
THE MICHIGAN WATERS OF LAKE ERIE AS WELL AS THE NEARSHORE WATERS OF
LAKE HURON...ESPECIALLY OVER SAGINAW BAY WITH THE LONGER FETCH OVER
THE WATER. THE HIGH WIND SPEEDS ARE EXPECTED TO TO PRODUCE CHOPPY
WATERS INTO THIS EVENING...BEFORE A COLD FRONT DROPS INTO THE AREA
AND DISRUPTS THIS FLOW. SMALL CRAFT ADVISORIES WILL BE LEFT AS IS
FOR TODAY/THIS EVENING. CONDITIONS WILL BE BETTER BY SUNDAY AS THE
FRONT STALLS OVER THE AREA...AND WINDS/WAVES REMAIN LIGHT. WITH THE
FRONT IN THE AREA...SCATTERED SHOWERS/THUNDERSTORMS WILL BE MORE
PREVALENT ACROSS THE AREA.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON...UNTIL 2 AM SUNDAY.
SMALL CRAFT ADVISORY...SAGINAW BAY...UNTIL 10 PM SATURDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 10 PM SATURDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 10 PM SATURDAY.
&&
AVIATION.....CB
UPDATE.......CB
SHORT TERM...DG
LONG TERM....HLO
MARINE.......DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 25, 4:17 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 417 AM EDT SAT APR 25 2009 CORRECTED TO ADD SPOTTER INFORMATION STATEMENT MIZ047>049-053>055-060>063-068>070-075-076-082-083-260900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 417 AM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF SOUTHEAST MICHIGAN AS A COLD FRONT DROPS SOUTHWARD THEN STALLS OVERNIGHT. THERE IS A SLIGHT RISK SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE TODAY AND THIS EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. STORM MOTION WILL BE TO THE EAST NORTHEAST AT AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MICHIGAN SUNDAY THROUGH TUESDAY AS SEVERAL FRONTAL BOUNDARIES DROP SLOWLY ACROSS THE GREAT LAKES. AFTER A BREAK ON WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 417 AM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL MARINE AREAS AS A COLD FRONT DROPS SOUTHWARD THEN STALLS OVERNIGHT. THERE IS A SLIGHT RISK SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE TODAY AND THIS EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 55 KNOTS. STORM MOTION WILL BE TO THE EAST NORTHEAST AT 40 KNOTS. SMALL CRAFT ADVISORIES ALSO REMAIN IN EFFECT FOR ALL NEARSHORE WATERS. PLEASE REFER TO THE LATEST MARINE PRODUCTS /MWWDTX...GLFSC...NSHDTX/ FOR DETAILS AND EXPIRATION TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MICHIGAN SUNDAY THROUGH TUESDAY AS SEVERAL FRONTAL BOUNDARIES DROP SLOWLY ACROSS THE GREAT LAKES. AFTER A BREAK ON WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND FRIDAY. WINDS WILL INCREASE FROM THE SOUTH ON MONDAY AHEAD OF AN APPROACHING COLD FRONT. SMALL CRAFT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT...DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Apr 25, 2:06 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
206 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST HIGHLAND 42.64N 83.62W
04/25/2009 E60 MPH OAKLAND MI TRAINED SPOTTER
&&
MRLocal storm report, Apr 25, 2:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
213 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND DMG COMMERCE 42.59N 83.49W
04/25/2009 OAKLAND MI TRAINED SPOTTER
GLENGARY AND WIXOM RD 8-10 INCH BRANCHES DOWNED
&&
DEEDLERLocal storm report, Apr 25, 2:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
215 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND GST PONTIAC 42.65N 83.29W
04/25/2009 M68 MPH OAKLAND MI ASOS
&&
MRLocal storm report, Apr 25, 2:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
220 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND GST LAKE ORION 42.78N 83.24W
04/25/2009 E60 MPH OAKLAND MI TRAINED SPOTTER
&&
DEEDLERLocal storm report, Apr 25, 2:22 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
222 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST WATERFORD 42.66N 83.39W
04/25/2009 E65 MPH OAKLAND MI TRAINED SPOTTER
WATERFORD AND SASHABAW SOME TREES DOWN
&&
DEEDLERLocal storm report, Apr 25, 2:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
225 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST DRYDEN 42.95N 83.12W
04/25/2009 E57 MPH LAPEER MI TRAINED SPOTTER
DRYDEN RD AND ROCHERSTER RD
&&
DEEDLERThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:03 PM EDT | Special Marine Warning | DTX | 103 min | |
| Apr 25, 1:15 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Livingston, Washtenaw | 60 min |
| Apr 25, 1:37 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Washtenaw, Wayne | 53 min |
| Apr 25, 1:42 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Shiawassee | 50 min |
| Apr 25, 2:04 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb | 56 min |
| Apr 25, 2:21 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 54 min |
| Apr 25, 2:23 PM EDT | Special Marine Warning | DTX | 58 min | |
| Apr 25, 2:57 PM EDT | Severe Thunderstorm Warning | DTX | Midland, Saginaw | 28 min |
| Apr 25, 5:27 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee, Washtenaw | 93 min |
| Apr 25, 5:59 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Oakland | 68 min |
| Apr 25, 6:21 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 71 min |
| Apr 25, 6:22 PM EDT | Special Marine Warning | DTX | 85 min | |
| Apr 25, 7:04 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.